Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 28, NWS Chicago, IL

July 29, 2011Jasper County, Porter County, Indiana

NWS Chicago, IL issued this flash flood warning at Jul 29, 2011, 4:10 AM CDT for Jasper County, Porter County, Indiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 4:10 AM CDT (09:10 UTC)
Expired
Jul 29, 2011, 9:00 AM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 7:00 AM CDTHEAVY RAIN 2.325 Nne Valparaiso, IN24 HOUR RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2796 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WGUS53 KLOT 290910
FFWLOT
INC073-127-291400-
/O.NEW.KLOT.FF.W.0028.110729T0910Z-110729T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 AM CDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN NORTHWEST INDIANA...
  PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 900 AM CDT

* AT 404 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE   
  MOVING ACROSS CENTRAL AND SOUTHERN PORTER COUNTY. EMERGENCY        
  MANAGEMENT REPORTED THAT SEVERAL ROADS IN AND AROUND VALPARAISO    
  WERE FLOODED. 2.25 INCHES OF RAIN HAD ALSO BEEN MEASURED IN        
  VALPARAISO. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL    
  PORTER COUNTY AND STEADILY SAG SOUTHWARD TOWARD THE JASPER COUNTY  
  BORDER THROUGH 5 AM CDT. AN ADDITIONAL ONE HALF TO ONE INCH OF     
  RAIN IS POSSIBLE ACROSS CENTRAL PORTER COUNTY DUE TO THE           
  ADDITIONAL STORMS. SOUTHERN PORTER AND FAR NORTHERN JASPER         
  COUNTIES MAY RECEIVE 1 TO 2 INCHES OF RAINFALL BEFORE STORMS MOVE  
  OUT OF THE AREA IN THE NEXT 1 TO 3 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
  GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH
  HAVEN...VALPARAISO...WHEELER AND KOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692

$$

MDB
4 follow-up statements
834 
WGUS73 KLOT 291016
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 AM CDT FRI JUL 29 2011

INC073-127-291400-
/O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-JASPER IN-
516 AM CDT FRI JUL 29 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND
PORTER COUNTIES UNTIL 900 AM CDT...

AT 513 AM CDT...THUNDERSTORM ACTIVITY HAD DIMINISHED ACROSS CENTRAL 
PORTER AND EXTREME NORTHERN JASPER COUNTIES. AT 400 AM 
CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL ROADS WERE CLOSED 
IN AND AROUND VALPARAISO DUE TO FLOODING. EVEN THOUGH RAIN HAS 
DECREASED SIGNIFICANTLY IN INTENSITY...RUNOFF FROM THE 2 TO 3 INCHES 
THAT FELL WILL CONTINUE TO CAUSE FLOODING THROUGH AT LEAST DAYBREAK.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH
HAVEN...VALPARAISO...WHEELER AND KOUTS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE GROVE...
DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH HAVEN...
VALPARAISO...WHEELER AND KOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692

$$

MDB
697 
WGUS73 KLOT 291116
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
616 AM CDT FRI JUL 29 2011

INC073-127-291400-
/O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-JASPER IN-
616 AM CDT FRI JUL 29 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND
PORTER COUNTIES UNTIL 900 AM CDT...

SHOWERS AND THUNDERSTORMS REMAIN OUTSIDE THE WARNED AREA BUT RUNOFF 
FROM THE 2 TO 3 INCHES OF RAIN THAT FELL EARLIER THIS MORNING WILL 
CONTINUE TO CAUSE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692

$$
253 
WGUS73 KLOT 291248
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 AM CDT FRI JUL 29 2011

INC073-127-291400-
/O.CON.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-JASPER IN-
748 AM CDT FRI JUL 29 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JASPER AND
PORTER COUNTIES UNTIL 900 AM CDT...

AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF LIGHT TO MODERATE RAIN MOVING ACROSS WILL COUNTY IN 
NORTHEAST ILLINOIS. THIS AREA OF RAIN MAY MOVE ACROSS THE WARNING 
AREA BETWEEN 8 AND 9 AM CDT THIS MORNING...BUT ADDITIONAL RAINFALL 
AMOUNTS ARE EXPECTED TO BE LIGHT.

EARLIER THIS MORNING...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL 
ROADS WERE CLOSED IN AND AROUND VALPARAISO DUE TO FLOODING. EVEN 
THOUGH ADDITIONAL HEAVY RAIN IS NOT EXPECTED...RUNOFF FROM THE 2 TO 
3 INCHES THAT FELL WILL CONTINUE TO CAUSE FLOODING...AS IT SLOWLY 
RECEDES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...DUNNS BRIDGE...HEBRON...LINCOLN HILLS...MALDEN...SOUTH
HAVEN...VALPARAISO...WHEELER AND KOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692

$$
829 
WGUS73 KLOT 291355
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
855 AM CDT FRI JUL 29 2011

INC073-127-291410-
/O.EXP.KLOT.FF.W.0028.000000T0000Z-110729T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-JASPER IN-
855 AM CDT FRI JUL 29 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN JASPER
AND PORTER COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4123 8722 4155 8722 4159 8693 4122 8692

$$

BMD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:37 AM CDT, 33 minutes earlier.

Area forecast discussion, Jul 29, 3:37 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 AM CDT FRI JUL 29 2011

.DISCUSSION...

337 AM...CONVECTION CONTINUES TO DEVELOP ACROSS NORTHWEST INDIANA
AS IT SHIFTS EAST EARLY THIS MORNING AS AN UPPER LEVEL WAVE
CONTINUES TO SHIFT EAST ACROSS SOUTHERN LOWER MICHIGAN. WHILE
OVERALL SPEED OF THIS ACTIVITY HAS LIMITED HEAVIER RAINFALL
AMOUNTS...WILL CONTINUE THE FLASH FLOOD WATCH ACROSS NORTHWEST
INDIANA UNTIL ITS 12Z EXPIRATION AND CANCEL IT FOR THE NORTHERN IL
COUNTIES AS VERY WEAK COLD FRONT SETTLES ACROSS THE AREA. THIS
FRONT WILL SLOWLY PUSH SOUTH ACROSS THE CWA DURING THE DAY.
ANOTHER UPPER LEVEL WAVE NOW PUSHING ACROSS NORTHERN MISSOURI WILL
MOVE ACROSS CENTRAL IL LATER TODAY AND EXPECT THE POSSIBILITY OF
ANOTHER ROUND OF THUNDERSTORMS TO AFFECT THE SOUTHERN HALF/THIRD
OF THE CWA THROUGH THIS EVENING. WHILE THESE STORMS MAY PRODUCE
VERY HEAVY RAIN...IT WILL BE OVER AREAS THAT HAVE BEEN RELATIVELY
DRY...FROM RECENT RAINS...AND WHILE LOCALIZED/MINOR FLOODING MAY
DEVELOP...IF THE HEAVY RAIN DEVELOPS...WILL NOT BE ISSUING A FLOOD
WATCH AT THIS TIME.

FOCUS THEN SHIFTS TO FOG DEVELOPMENT TONIGHT INTO SATURDAY MORNING.
UNDER CLEAR SKIES AND LIGHT WINDS...VISIBILITIES AT NUMEROUS
LOCATIONS HAVE TANKED ACROSS SOUTHERN WI INTO NORTHEAST IA EARLY
THIS MORNING. APPEARS THERE WILL BE A BREAK IN THE CLOUDS FOR A FEW
HRS THROUGH SUNRISE ACROSS NORTHERN IL...AND FOG DEVELOPMENT THIS
MORNING IS ALSO LIKELY...JUST NOT SURE HOW LOW VIS MAY DROP. BETTER
CONFIDENCE FOR FOG TONIGHT WITH CLEARING SKIES AND WINDS LIKELY TO
GO CALM IN MANY LOCATIONS. WOULD THINK DENSE FOG...OR AT LEAST
PATCHY DENSE FOG WOULD BE POSSIBLE BUT WILL CARRY JUST AREAS OF
FOG FOR NOW.

AS HIGH PRESSURE SETTLES OVER THE AREA SATURDAY...EXPECT DEWPOINTS
TO DROP SOME BUT WITH PLENTY OF SUN AND NO PUSH OF COOLER AIR...
EXPECT TEMPS BACK UP NEAR 90...THOUGH COOLER NEAR THE LAKE WITH A
LAKE BREEZE EXPECTED. THIS HIGH DRIFTS EAST SUNDAY WITH ANOTHER
WEAK COLD FRONT PUSHING SOUTH ACROSS THE WESTERN LAKES DURING THE
AFTERNOON. FLOW TURNS BACK SOUTHWESTERLY SUNDAY ALLOWING TEMPS TO
WARM A FEW MORE DEGREES ALONG WITH DEWPOINTS CREEPING BACK INTO THE
LOWER/MID 70S PRODUCING HEAT INDICES TO 100 OR SLIGHTLY HIGHER.
DEWPOINT FORECAST NOW A LITTLE BIT TRICKY IN GENERAL...GIVEN HOW
WET THE SOIL/GROUND IS AWAY FROM THE URBAN AREA...GUIDANCE/MODEL
DEWPOINTS MAY END UP BEING TOO LOW WHICH BECOMES A CONCERN LATER
NEXT WEEK WHEN THE MODELS ARE SUGGESTING UPPER 70S/LOWER 80S FOR
DEWPOINTS.

THIS FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS
LATE SUNDAY AFTERNOON INTO MONDAY...MAINLY ACROSS THE NORTHERN CWA
BUT IT EVENTUALLY WASHES OUT WITH ANOTHER WEAK HIGH BUILDING ACROSS
THE REGION BY MONDAY EVENING. PATTERN APPEARS TO WANT TO REPEAT
ITSELF MID WEEK AS THE UPPER RIDGE TRIES TO BUILD INTO THE AREA BUT
TOO CLOSE TO THE EDGE WITH POSSIBLE PRECIP/CONVECTION...CLOUD
DEBRIS...ETC. TUESDAY INTO WEDNESDAY MAY END UP BEING VERY
WARM...ESPECIALLY ACROSS THE SOUTHERN CWA. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 08Z...

* SHRA/TSRA LINGERING NEAR MDW UNTIL 09Z.
* POTENTIAL FOR MVFR VIS IN BR/HZ AFTER ABOUT 11Z.

PAW

//DISCUSSION...UPDATED 06Z...

TSRA HAVED CONTINUED TO DEVELOP IN THE AREA AHEAD OF A COLD FRONT
JUST NORTHWEST OF RFD AT 06Z...AIDED BY AN UPPER LEVEL IMPULSE
MOVING ACROSS THE AREA. THE FRONT IS EXPECTED TO MOVE TO
SOUTHEAST OF THE TERMINALS BY AROUND 10Z-11Z WITH ANY REMAINING
TSRA ALONG AND AHEAD OF IT.

WITH THE RAINFALL OVERNIGHT AND LIGHT WINDS BEHIND THE FRONT BR/HZ MAY
DEVELOP TOWARDS DAYBREAK AND RESTRICT VISIBILITIES TO MVFR LEVELS.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 08Z...

* MEDIUM CONFIDENCE IN SHRA/TSRA EXITING MDW AREA BY 09Z.
* MEDIUM CONFIDENCE IN BR/HZ DEVELOPING...LOW CONFIDENCE IN HOW
  LOW VISIBILITY WILL GO.

PAW

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY...VFR.

SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR.

MONDAY...VFR.

TUESDAY...CHANCE OF TSRA...OTHERWISE VFR.

WEDNESDAY...CHANCE OF TSRA.

KJB

&&

.MARINE...
305 AM CDT

SYNOPSIS...LOW PRESSURE OF 29.3 INCHES OVER EASTERN HUDSON BAY WILL
TRACK NORTHEAST INTO NORTHERN QUEBEC THIS MORNING. THIS WILL CAUSE A
COLD FRONT TRAILING FROM THE LOW TO SLOWLY PUSH SOUTHEAST ACROSS THE
FAR SOUTHERN PORT OF THE LAKE EARLY THIS MORNING. A RIDGE OF HIGH
PRESSURE AVERAGING 30.0 INCHES WILL BUILD FROM THE NORTHERN PLAINS
ACROSS THE WESTERN GREAT LAKES REGION BY FRIDAY NIGHT. THE RIDGE WILL
SLOWLY SLIDE SOUTHEAST OVER THE WEEKEND. BY SUNDAY AFTERNOON...A
COLD FRONT TRAILING FROM LOW PRESSURE AVERAGING 29.4 INCHES MOVING
EAST ACROSS HUDSON BAY WILL APPROACH NORTHERN LAKE MICHIGAN. THE
FRONT WILL SWEEP ACROSS THE LAKE LATE SUNDAY INTO EARLY
MONDAY...WITH HIGH PRESSURE AVERAGING 30.0 INCHES BUILDING INTO
THE WESTERN LAKES BEHIND THE FRONT. ANOTHER FRONT IS EXPECTED TO
CROSS THE LAKE LATER TUESDAY.

DETERMINING PREVAILING WIND DIRECTION OVER THE NEXT FEW DAYS WILL BE
THE MAIN FORECAST CHALLENGE. WIND FLOW ACROSS THE LAKE IS MORE OR
LESS NORTHWESTERLY EARLY THIS MORNING THOUGH THERE IS A FAIR AMOUNT
OF VARIABILITY FROM OB SITE TO OB SITE THANKS TO A WEAK PRESSURE
GRADIENT. A WEAK FRONTAL BOUNDARY OVER THE FAR SOUTHERN PART OF
THE LAKE WILL PUSH SOUTHWARD AS A COOL FRONTAL BOUNDARY YET THIS
MORNING AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS LOWER
MICHIGAN. HIGH PRESSURE OVER THE NORTHERN PLAINS AND UPPER
MISSISSIPPI RIVER VALLEY WILL SPREAD EASTWARD INTO THE WESTERN LAKES
BEHIND THE FRONT. WINDS ARE EXPECTED TO TURN NORTHERLY AS THE LOW
AND FRONT MOVE AWAY FROM THE LAKE DURING THE MID/LATE MORNING HOURS.
SPEEDS MAY COME UP INTO THE 10-20 KT RANGE FOR A SHORT TIME LATE
THIS MORNING WITH A TIGHTER GRADIENT BETWEEN THE DEPARTING LOW AND
THE APPROACHING HIGH BUT THIS WILL BE SHORT LIVED. THE HIGH WILL BE
FIRMLY IN PLACE BY TONIGHT ALLOWING ANY INCREASED WINDS TO WEAKEN
AND THE DIRECTION TO BECOME VARIABLE. LIGHT AND VARIABLE WINDS LOOK
TO PREVAIL SATURDAY AS THE HIGH PASSES BUT SOUTHWEST WINDS WILL
INCREASE SATURDAY EVENING INTO SUNDAY BEHIND THE HIGH. A WEAK TROUGH
WILL CROSS THE NORTHERN SECTIONS OF THE LAKE SATURDAY NIGHT AND THIS
MAY BRING SLIGHTLY STRONGER WINDS THERE. HIGH PRESSURE RETURNS
SUNDAY NIGHT BRINGING ANOTHER PERIOD OF LIGHT AND VARIABLE WINDS BUT
A WELL ORGANIZED TROUGH WILL APPROACH TUESDAY BRINGING AN INCREASE
IN SOUTHERLY WINDS...WHICH MAY EXCEED 20 KT...WITH A SHIFT TO THE
NORTH LATER TUESDAY NIGHT AS THE TROUGH PASSES. STILL EARLY FOR
DETAILS BUT HIGH PRESSURE MAY BUILD IN RATHER QUICKLY WEDNESDAY
WHICH COULD KEEP WINDS FROM INCREASING TOO MUCH BUT IF THE GRADIENT
TIGHTENS ENOUGH IN THE PRESENCE OF COOL ADVECTION WINDS COULD REACH
THE 20 TO 30 KT RANGE FOR A TIME.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 AM FRIDAY.

LM...NONE.

&&
Hazardous weather outlook, Jul 28, 4:46 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT THU JUL 28 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT THU JUL 28 2011 /546 PM EDT THU JUL 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAT INDICES OVER 100 DEGREES.

  THUNDERSTORMS...SOME OF MAY PRODUCE:

   DAMAGING WINDS IN EXCESS OF 60 MPH.
   QUARTER SIZED HAIL.
   VERY HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

   HEAT INDICES AT OR ABOVE 105 DEGREES ARE LIKELY INTO EARLY THIS
   EVENING...ESPECIALLY SOUTH OF INTERSTATE 80.

   ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS
   OF NORTHERN ILLINOIS BY LATE AFTERNOON. ADDITIONAL
   THUNDERSTORMS DEVELOPING OVER PORTIONS OF IOWA AND SOUTHEAST
   MINNESOTA MAY MOVE EAST INTO NORTHERN ILLINOIS AND NORTHWEST
   INDIANA DURING THE LATE EVENING AND OVERNIGHT HOURS.

  DISCUSSION:

   A NEARLY STATIONARY FRONTAL BOUNDARY...REINFORCED BY COOLER
   OUTFLOW FROM OVERNIGHT AND EARLY MORNING STORMS...STRETCHES
   FROM NEAR THE QUAD CITIES TO NEAR KANKAKEE TO NORTH OF
   RENSSELAER INDIANA LATE THIS AFTERNOON. VERY WARM...HUMID AND
   UNSTABLE AIR RESIDES ALONG AND SOUTH OF THIS FRONT. ISOLATED TO
   SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THIS FRONT DURING THE
   LATE AFTERNOON HOURS...AND MAY PERSIST INTO THE EVENING. STRONG
   INSTABILITY AND THEIR POSITION ALONG THE SOUTHERN PERIPHERY OF
   FASTER MID LEVEL FLOW ALOFT SUGGEST THESE STORMS MAY PRESENT A
   THREAT OF ISOLATED SEVERE WEATHER...WITH DAMAGING WINDS AND
   LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

   THUNDERSTORMS WERE ALSO DEVELOPING ACROSS PORTIONS OF IOWA INTO
   SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THIS AFTERNOON...IN
   ASSOCIATION WITH A MID LEVEL DISTURBANCE MOVING ACROSS THE AREA
   WEST OF THE MISSISSIPPI RIVER. THIS DISTURBANCE WILL TRACK EAST
   ACROSS WISCONSIN AND NORTHERN ILLINOIS LATER TONIGHT...AND WILL
   LIKELY RESULT IN AN INCREASE IN THUNDERSTORM COVERAGE LATER
   THIS EVENING AND OVERNIGHT. THESE STORMS WILL ALSO PRESENT THE
   POTENTIAL FOR DAMAGING WINDS AND SOME HAIL...BUT WILL ALSO
   LIKELY BE HEAVY RAINFALL PRODUCERS. PORTIONS OF THE NORTHERN
   ILLINOIS PORTION OF THE OUTLOOK AREA HAVE RECEIVED SEVERAL
   BOUTS OF HEAVY RAIN OVER THE PAST SEVERAL DAYS...AND ADDITIONAL
   HEAVY RAINFALL COULD CAUSE NEW OR ADDITIONAL FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY...AND POSSIBLY WILL
LINGER INTO FRIDAY EVENING ACROSS PORTIONS OF THE OUTLOOK AREA
SOUTH OF INTERSTATE 80.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN LATE SUNDAY...AND
PERIODS OF THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO THURSDAY
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-292145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT.
SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND
FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS AGAIN LATE SUNDAY...AND PERIODS OF
THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO THURSDAY OF NEXT
WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH TONIGHT MAINLY ACROSS
THE SOUTHERN HALF OF THE LAKE...WITH FREQUENT CLOUD TO WATER
LIGHTNING AND THE POTENTIAL FOR WIND GUSTS OVER 35 KNOTS IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN
FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN OVER MUCH OF THE
LAKE SUNDAY AND SUNDAY NIGHT...AND TUESDAY INTO THURSDAY OF NEXT
WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jul 29, 1:06 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
106 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     VILLA PARK              41.89N 87.98W
07/28/2011                   DUPAGE             IL   LAW ENFORCEMENT

            DEBRIS AND SIGNS DOWN NEAR NORTH AVENUE AND SUMMIT.

&&

ALLSOPP
Special weather statement, Jul 29, 1:08 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
108 AM CDT FRI JUL 29 2011

ILZ004>006-011>014-290700-
BOONE IL-COOK IL-DE KALB IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
108 AM CDT FRI JUL 29 2011

...SPECIAL WEATHER STATEMENT...

AT 1 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST ILLINOIS...
GENERALLY EAST OF THE WOODSTOCK...GENOA AND DEKALB AREAS...AND NORTH
OF THE INTERSTATE 88 AND EISENHOWER EXPRESSWAY CORRIDORS INTO THE
CENTRAL CHICAGO METRO AREA. THESE THUNDERSTORMS WERE MOVING EAST AT
35 MPH...AND WILL CONTINUE TO BRING FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...AND ISOLATED WIND GUSTS OF 40 TO 50
MPH TO THE AREA THROUGH ABOUT 3 AM CDT.

LOCATIONS IMPACTED INCLUDE...
  HARWOOD HEIGHTS...    NILES...              MORTON GROVE...
  NORRIDGE...           PARK RIDGE...         ROSEMONT...
  SCHILLER PARK...      GLENVIEW...           NORTHFIELD...
  OHARE AIRPORT...      OAK PARK...           FRANKLIN PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4236 8782 4223 8781 4214 8774 4208 8767
      4191 8762 4190 8760 4184 8760 4174 8753
      4183 8876 4237 8870

RATZER
Local storm report, Jul 29, 1:24 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
124 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     MARINE TSTM WIND 4 NE CHICAGO            41.92N 87.57W
07/28/2011  M64 MPH          LMZ741             IL   C-MAN STATION

            HARRISON-DEVER CRIB.

&&

ALLSOPP
Local storm report, Jul 29, 1:30 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLOOD            CHICAGO                 41.88N 87.63W
07/29/2011                   COOK               IL   EMERGENCY MNGR

            VIADUCTS FLOODED UNDER LAKE SHORE DRIVE FROM OAK STREET
            TO IRVING PARK ROAD.

&&

ALLSOPP
Local storm report, Jul 29, 1:56 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     MARINE TSTM WIND 4 NE CHICAGO            41.92N 87.57W
07/29/2011  M40 MPH          LMZ741             IL   C-MAN STATION

            HARRISON-DEVER CRIB.

&&

ALLSOPP
Special weather statement, Jul 29, 4:04 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 AM CDT FRI JUL 29 2011

ILZ023-INZ001-010-011-290930-
JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-
404 AM CDT FRI JUL 29 2011

...SPECIAL WEATHER STATEMENT...

AT 400 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR BRADLEY...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS STORM. ESTIMATED 50 MPH WINDS BLEW DOWN SMALL
TREE BRANCHES IN KANKAKEE AT 358 AM CDT.

LOCATIONS IMPACTED INCLUDE...
  BRADLEY...            KANKAKEE...           AROMA PARK...
  MOMENCE...            HOPKINS PARK...       CONRAD...
  LAKE VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4127 8726 4104 8724 4103 8785 4121 8787

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:17 AM CDTAreal Flood AdvisoryLOTLake, Porter3 hr
Jul 29, 7:48 AM CDTSpecial Weather StatementLOTNewton27 min
Jul 29, 8:02 AM CDTFlash Flood WarningLOTBenton5 hr
Jul 29, 8:19 AM CDTSpecial Weather StatementLOTJasper, Newton56 min

Nearby

Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.